Hail, Waushara
- When
- September 7, 12:48 PM CST to 12:59 PM CST
- Where
- Waushara County, Hancock
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 44.133, -89.517
Thunderstorms that developed behind a cold front produced large hail and heavy rainfall as they passed through central Wisconsin. ).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms that developed behind a cold front produced large hail and heavy rainfall as they passed through central Wisconsin. Nickel size hail and heavy rain reduced visibility to zero 2 miles west of Richford (Waushara co.) and 4.42 inches of rain fell in a little more than 2 hours at Plover (Portage co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 7, 2:45 AM CST, 10 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CDT WED SEP 7 2005 .SHORT TERM....TODAY THROUGH THURSDAY. WEAK COLD FRONT MOVING SOUTH THROUGH THE FORECAST AREA IS PRODUCING WIDELY SCATTERED SHOWERS AND THUNDERSTORMS AT 3AM. WEAK WARM ADVECTION AND CONVERGENCE ALONG THE FRONT SHOULD BE SUFFICIENT TO CONTINUE SCATTERED ACTIVITY SOUTH OF THE FRONT TODAY. SURFACE HIGH BUILDS IN TONIGHT WITH CLEARING SKIES. PATCHY FOG POSSIBLE IN THE NORTH. MODELS BEGIN TO SHOW DIFFERENCES BY THURSDAY AFTERNOON. BELIEVE ETA AND NGM IDEA OF KEEPING THE EASTERN PART OF THE FORECAST AREA DRY WITH AN EASTERLY LOW LEVEL FLOW. ALSO THINK THAT THE GFS IS OVERDOING SURFACE LOW DEVELOPMENT ALONG NORTHWARD MOVING WARM FRONT THURSDAY EVENING. .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. SIGNIFICANT DIFFERENCES IN THE MODELS FOR THURSDAY NIGHT AS ETA/NGM ARE FURTHER SOUTH WITH THE CANADIAN/GFS/UKMET. BASED ON CURRENT SURFACE PATTERN...WILL LEAN TOWARD THE FURTHER NORTH SOLUTION FOR RAINFALL THURSDAY NIGHT. WILL ADD A CHANCE OVER THE NORTH AND INCREASE RAIN CHANCES ACROSS CENTRAL AND EAST CENTRAL WISCONSIN TO 50 PERCENT. IF THE NORTHERN SOLUTION IS CORRECT...RAIN CHANCES WILL NEED TO BE INCREASED DURING DAY SHIFT. OTHERWISE...HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN FRIDAY THROUGH SUNDAY...BEFORE NEXT FRONT APPROACHES FROM THE NORTHWEST AND STALLS ACROSS NORTHERN WISCONSIN. FRONT WILL MOVE BACK NORTH AS A WARM FRONT ON TUESDAY. GFS/ECMWF HAVE BEEN VERY CONSISTENT WITH 850MB TEMPERATURES WARMING TO 16 C TO 18 C. THIS WOULD PUT TEMPERATURES WELL INTO THE 80S WITH THE POTENTIAL FOR A FEW 90 DEGREE READINGS. DID INCREASE MAXIMUM TEMPERATURES BY SEVERAL DEGREES DURING THE SUNDAY THROUGH TUESDAY PERIOD BEFORE COLD FRONT SWINGS THROUGH THE AREA TUESDAY NIGHT AND WEDNESDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 700 AM CDT WED SEP 7 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 700 AM CDT WED SEP 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY IN CENTRAL AND EAST CENTRAL WISCONSIN. THESE THUNDERSTORMS ARE AHEAD OF A COLD FRONT DROPPING SOUTH ACROSS THE AREA. WHILE A FEW STORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAIN...SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY NIGHT ACROSS THE REGION...AND AGAIN EARLY NEXT WEEK IN THE NORTH. THOSE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. LMZ521-522-541>543-564-081200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 700 AM CDT WED SEP 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS IN THE NEARSHORE WATERS TODAY COULD PRODUCE BRIEF GUSTY WINDS...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED. RDM WEATHER.GOV/GREENBAY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
121 PM CDT WED SEP 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL PLOVER 44.45N 89.53W
09/07/2005 0.50 INCH PORTAGE WI CO-OP OBSERVER
ALSO HAD TSTM WIND GUST TO 49 MPH AT 106 PM.
&&The Green Bay radar (KGRB), 119 km away, was scanning. The volume nearest the first event began at 18:47 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478693, 5478692.